Alert archive / New York / Frost Advisories in 2006

Frost Advisory 1, NWS Buffalo, NY

May 6, 200611 counties in New York

NWS Buffalo, NY issued this frost advisory at May 6, 2006, 4:16 AM EDT for 11 counties in New York. It took effect at May 7, 2006, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 6, 2006, 4:16 AM EDT (08:16 UTC)
In effect from
May 7, 2006, 4:00 AM EDT
Expired
May 7, 2006, 8:00 AM EDT
In force
4 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2006-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 060816
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
416 AM EDT SAT MAY 6 2006

...FROST EXPECTED TONIGHT ACROSS MOST OF WESTERN AND NORTH CENTRAL
NEW YORK...

.THE COMBINATION OF CLEARING SKIES AND DIMINISHING WINDS WILL
ALLOW TEMPERATURES TO COOL INTO THE LOWER AND MID 30S TONIGHT.
THIS WILL ALLOW AREAS OF FROST TO FORM...ESPECIALLY ACROSS INLAND
AREAS AWAY FROM THE LAKES.

NYZ001>006-010-011-013-014-019-085-061630-
/O.NEW.KBUF.FR.Y.0001.060507T0800Z-060507T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
416 AM EDT SAT MAY 6 2006

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

TEMPERATURES WILL COOL INTO THE LOWER TO MID 30S TONIGHT. THIS
WILL ALLOW A WIDESPREAD FROST TO FORM...ESPECIALLY IN AREAS AWAY
FROM THE LAKES. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO,
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

$$
4 follow-up statements
000 
WWUS71 KBUF 061451
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1051 AM EDT SAT MAY 6 2006

...FROST EXPECTED TONIGHT ACROSS MOST OF WESTERN AND NORTH
CENTRAL NEW YORK...

.THE COMBINATION OF CLEARING SKIES AND DIMINISHING WINDS WILL
ALLOW TEMPERATURES TO COOL INTO THE LOWER AND MID 30S TONIGHT.
THIS WILL ALLOW AREAS OF FROST TO FORM...ESPECIALLY ACROSS INLAND
AREAS AWAY FROM THE LAKES.

NYZ001>006-010-011-013-014-019-085-062300-
/O.CON.KBUF.FR.Y.0001.060507T0800Z-060507T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
1051 AM EDT SAT MAY 6 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

TEMPERATURES WILL COOL INTO THE LOWER TO MID 30S TONIGHT. THIS
WILL ALLOW A WIDESPREAD FROST TO FORM...ESPECIALLY IN AREAS AWAY
FROM THE LAKES.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBUF 061918
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
318 PM EDT SAT MAY 6 2006

...FROST EXPECTED TONIGHT ACROSS MOST OF WESTERN AND NORTH
CENTRAL NEW YORK...

.THE COMBINATION OF CLEARING SKIES AND DIMINISHING WINDS WILL
ALLOW TEMPERATURES TO COOL INTO THE LOWER AND MID 30S TONIGHT.
THIS WILL ALLOW AREAS OF FROST TO FORM...ESPECIALLY ACROSS INLAND
AREAS AWAY FROM THE LAKES.

NYZ001>006-010-011-013-014-019-085-070330-
/O.CON.KBUF.FR.Y.0001.060507T0800Z-060507T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
318 PM EDT SAT MAY 6 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

TEMPERATURES WILL COOL INTO THE LOWER TO MID 30S TONIGHT. THIS
WILL ALLOW A WIDESPREAD FROST TO FORM...ESPECIALLY IN AREAS AWAY
FROM THE LAKES.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBUF 070221
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1021 PM EDT SAT MAY 6 2006

...FROST EXPECTED TONIGHT ACROSS MOST OF WESTERN AND NORTH
CENTRAL NEW YORK...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO COOL INTO THE LOWER AND MID 30S TONIGHT. THIS WILL
ALLOW AREAS OF FROST TO FORM...ESPECIALLY ACROSS INLAND AREAS AWAY
FROM THE LAKES.

NYZ001>006-010-011-013-014-019-085-071030-
/O.CON.KBUF.FR.Y.0001.060507T0800Z-060507T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
1021 PM EDT SAT MAY 6 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

TEMPERATURES WILL COOL INTO THE LOWER TO MID 30S TONIGHT. THIS
WILL ALLOW A WIDESPREAD FROST TO FORM...ESPECIALLY IN AREAS AWAY
FROM THE LAKES.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

$$

SAGE
000 
WWUS71 KBUF 070750
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 AM EDT SUN MAY 7 2006

...FROST EXPECTED EARLY THIS MORNING ACROSS MOST OF WESTERN AND
NORTH CENTRAL NEW YORK...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO COOL INTO THE LOWER AND MID 30S THROUGH 8 AM.
THIS WILL ALLOW AREAS OF FROST TO FORM...ESPECIALLY ACROSS INLAND
AREAS AWAY FROM THE LAKES.

NYZ001>006-010-011-013-014-019-085-071200-
/O.CON.KBUF.FR.Y.0001.060507T0800Z-060507T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
350 AM EDT SUN MAY 7 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL COOL INTO THE LOWER TO MID 30S THROUGH 8 AM. THIS
WILL ALLOW A WIDESPREAD FROST TO FORM...ESPECIALLY IN AREAS AWAY
FROM THE LAKES.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

TMA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 6, 2:44 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 6, 2:44 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
244 AM EDT SAT MAY 6 2006

.SHORT TERM /TODAY THROUGH MONDAY/...

THE UPPER LEVEL SHORT WAVE AND ITS ATTENDANT SURFACE TROUGH WILL
TRACK SOUTHEAST ACROSS OUR AREA THIS MORNING. SCATTERED SHOWERS
DEVELOPING AHEAD OF THE TROUGH ARE CURRENTLY PUSHING ACROSS
WESTERN LAKE ONTARIO AND PARTS OF THE NIAGARA PENINSULA. THE
STEADIEST PCPN IS MOVING TO THE NORTHEAST AND SHOULD STAY MAINLY
NORTH OF OUR CWA. THE MAIN EXCEPTION WILL BE ACROSS THE NORTH
COUNTRY WHERE THE MODELS SHOW MORE FAVORABLE UPPER LEVEL SUPPORT
AHEAD OF THE SHORT WAVE LATER THIS MORNING. BASED ON THIS TREND...WILL
LEAVE UP THE LIKELY POPS FOR JEFFERSON/LEWIS COUNTIES THIS MORNING
WHILE INDICATING JUST CHANCE POPS FOR THE REST OF THE AREA.

SUBSIDENCE AND DRIER AIR IN THE WAKE OF THE DEPARTING SHORT WAVE
WILL ALLOW SOME SUNSHINE TO DEVELOP DURING THE AFTERNOON...ESPECIALLY
ACROSS WESTERN NEW YORK. AREA TEMPERATURES WILL BE BELOW AVERAGE
FOR THE FIRST TIME IN ABOUT A WEEK AS READINGS RANGE THROUGH THE
50S DURING THE AFTERNOON.

WITH THE LOSS OF DAYTIME HEATING...THE CU WILL DISSIPATE THIS
EVENING. THE THINNING CLOUD COVER AND DIMINISHING WINDS WILL SET
UP GOOD RADIATIONAL COOLING TONIGHT. WITH TEMPERATURES EXPECTED TO
DIP TO THE LOWER AND MID 30S ACROSS MOST OF THE AREA...CONDITIONS
WILL BE FAVORABLE FOR A WIDESPREAD FROST AWAY FROM THE LAKES.
THUS...WE HAVE ISSUED A FROST ADVISORY FOR ALL AREAS (INCLUDING
CHAUTAUQUA CO) NORTH OF THE SRN AND WEST OF THE NORTH COUNTRY
WHERE THE OFFICIAL GROWING SEASON HAS BEGUN.

HIGH PRESSURE CENTERED OVER PA WILL BRING ABUNDANT SUNSHINE
SUNDAY MORNING...BUT MID AND HIGH LEVEL CLOUDS WILL BEGIN TO
INCREASE DURING THE AFTERNOON AS WARM AIR ADVECTION  ALOFT SETS
UP. EXPECT THE INCREASE IN CLOUD COVER TO BE MOST APPARENT ACROSS
THE NORTH COUNTRY DUE TO THE PROXIMITY TO MORE FAVORABLE LIFT AND
MOISTURE CONVERGENCE JUST NORTH OF LAKE ONTARIO.

CLEAR TO PARTLY CLOUDY SKIES WILL BE THE RULE SUNDAY NIGHT AS THE
WARM AIR ADVECTION PATTERN LIFTS NORTHEAST ACROSS SOUTHERN QUEBEC.

THE NAM AND GFS CONTINUE TO SHOW SIGNIFICANT DIFFERENCES IN THE
WAY THEY HANDLE THE SHORT WAVE THAT IS CURRENTLY PUSHING INTO THE
SOUTHERN PLAINS. THE GFS TRACKS THIS FEATURE FARTHER TO THE NORTH
ON MONDAY AND DEEPENS THE WAVE QUITE A BIT MORE THAN THE NAM.
CONSEQUENTLY IT TRACKS THE ASSOCIATED SFC LOW FARTHER TO THE NORTH
AND IS MUCH MORE AGGRESSIVE WITH ITS QPF OUTPUT. WILL CONTINUE TO
FOLLOW A COMPROMISE SOLUTION AND JUST INDICATE A CHANCE OF SHOWERS
FOR THE SOUTHERN TIER FOR MONDAY AFTERNOON. THE TWO MODELS ALSO
SHOW SIGNIFICANT DIFFERENCES IN THEIR DAYTIME HIGHS FOR MONDAY.
...WITH THE NAM BEING ABOUT 15 DEGREES WARMER FOR PARTS OF WESTERN
NEW YORK.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

MONDAY NIGHT INTO TUESDAY, LOW OVER THE CAROLINAS MOVES NORTHEAST
OFF THE MID ATLANTIC COAST TUESDAY. IT WILL BRING A CHANCE OF
SHOWERS TO THE SOUTHERN TIER MONDAY NIGHT AND TO PORTIONS OF THE
EASTERN FINGER LAKES AND EASTERN LAKE ONTARIO REGION TUESDAY,
ELSEWHERE PARTLY CLOUDY SKIES. TUESDAY NIGHT, LOW MOVES EAST OF CAPE
COD WITH WEAK RIDGE OVER THE AREA BRINGING PARTLY CLOUDY SKIES.

ON WEDNESDAY ELONGATED AREA OF LOW PRESSURE OVER THE MISSISSIPPI
VALLEY AND WESTERN GREAT LAKES MOVES EAST DURING THE DAY WITH
SOUTHERLY FLOW OF INCREASINGLY MOIST AIR SPREADING OVER THE REGION
AHEAD OF IT. WILL GO WITH PARTLY TO MOSTLY CLOUDY SKIES AND CHANCE
OF SHWR/TSTM EAST TO FINGER LAKES. WILL ONLY GO WITH SLIGHT CHANCE
EAST OF LAKE ONTARIO IN THE GRIDS DURING THE DAY.

WEDNESDAY NIGHT AND THURSDAY, RATHER LARGE AREA OF LOW PRESSURE OVER
THE CENTRAL GRT LAKES MOVES NORTH OF LAKE HURON WITH A COUPLE OF
WARM FRONTS OVER THE LOWER LAKES AND UPPER OHIO VALLEY AND A COLD
FRONT OVER THE LOWER OHIO VALLEY. WILL CONTINUE CHANCE OF SHOWERS
AND THUNDERSTORMS.

THURSDAY NIGHT INTO FRIDAY THE LOW CONTINUES NORTH INTO WESTERN
QUEBEC WITH TRAILING OCCLUDED FRONT CROSSING THE LOWER LAKES. WILL
CONTINUE WITH CHC SHOWERS DURING THIS PERIOD BUT ON FRIDAY WITH
OCCLUDED FRONT OVER CENTRAL NEW YORK AND DRIER AIR COMING IN BEHIND
FRNT WILL ONLY GO WITH SLGT CHANCE OF SHOWERS WEST OF THE GENESEE
VALLEY.

&&

.AVIATION...

CEILINGS AT OR ABOVE 6 THOUSAND FEET ARE EXPECTED TO LOWER TO NEAR 3
THOUSAND FEET AROUND 09Z ACROSS THE NIAGARA FRONTIER...10Z ACROSS
THE SOUTHERN TIER, 11Z ACROSS THE FINGER LAKES AND BY AROUND 12Z
EAST OF LAKE ONTARIO...WITH CEILINGS DROPPING TO MVFR LEVELS AT
WATERTOWN. AN UPPER AIR DISTURBANCE DROPPING SOUTHEAST ACROSS THE
CENTRAL GREAT LAKES WILL MOVE ACROSS WESTERN NEW YORK AND LAKE
ONTARIO LATER THIS MORNING. THIS DISTURBANCE IS EXPECTED TO BRING A
FEW SHOWERS WITH IT AND COULD LOWER VISIBILITIES TO THE MVFR RANGE
AT WATERTOWN AROUND 13Z...BUT OVER THE REST OF THE REGION
VISIBILITIES SHOULD REMAIN IN THE VFR RANGE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FOR NYZ001>006-010-011-013-014-019-085 FROM 4
     AM SUNDAY TO 8 AM SUNDAY.
MARINE...NONE.

&&

SHORT TERM...TJP
LONG TERM...JJP
AVIATION...TMA

Nearby

Frost Advisories in New York, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.